U.S. doctors online nowAsk doctors free
Canada
A 57-year-old male asked:

Can sedation given during a colonoscopy cause urinary retention in patients with moderate bph?

2 doctor answers6 doctors weighed in
Dr. James Krick
Urology 37 years experience
Possibly: It is possible for anesthetic agents to cause temporary urinary retention, particularly in older males with large prostates.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Michael Michaels
Urology 54 years experience
Possible: It depends on what medicine is used.If you are taking meds.for your BPH you should take with a sip of water the morning of your procedure ,as per the instructions,which I am sure you will be given. Get your colonoscopy and try not to worry.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 14, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.